MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured.A 6mm x 40mm x 135cm sterling balloon catheter was selected for use in an angioplasty procedure.During the procedure, the balloon burst.The balloon was then snared out.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscope examination revealed that there was a circumferential tear 2mm distal of the proximal end of the balloon.The inner shaft was separated at the tack weld.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11499301
Report Number2134265-2021-03367
Device Sequence Number5211529
Product Code DQY
UDI-Device Identifier08714729122784
UDI-Public08714729122784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0026594247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;